Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 4, 2007, 3:24 PM PDT for Imperial County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2007, 3:24 PM PDT (22:24 UTC)
- Expired
- Sep 4, 2007, 5:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Imperial County, CA
The radar
The San Diego radar (KNKX), 94 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 4:30 PM PDT | FLASH FLOOD | Coyote Wells, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 042228
FFWPSR
CAC025-050030-
/X.NEW.KPSR.FF.W.0004.070904T2224Z-070905T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
324 PM PDT TUE SEP 4 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITY OF OCOTILLO...
* UNTIL 530 PM PDT
* AT 318 PM PDT...NATIONAL WEATHER SERVICE RADAR INDICATED FLASH
FLOODING LIKELY FROM THUNDERSTORMS WITH VERY HEAVY RAIN IN FAR
SOUTHWEST IMPERIAL COUNTY INCLUDING OCOTILLO AND INTERSTATE 8
THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COYOTE WELLS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AND ROADS ALONG THE BANKS OF CREEKS AND
STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3268 11611 3286 11612 3296 11611 3294 11589
3262 11588 3262 11607 3261 11610 3262 11612
3266 11612
TIME...MOT...LOC 2224Z 298DEG 8KT 3273 11607
$$
ELLISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 1:10 PM PDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 4, 1:10 PM PDT, 2 hours 14 minutes before
AZZ020>028-CAZ030>033-050000- AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 110 PM MST TUE SEP 4 2007 .SYNOPSIS... HIGH PRESSURE ALOFT WILL CONTINUE TO WEAKEN TODAY AS A STRONG PACIFIC LOW PRESSURE SYSTEM MOVES INTO THE NORTHWEST UNITED STATES. DRY CONDITIONS WILL CONTINUE OVER THE LOWER DESERT...WITH ONLY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN. TROPICAL STORM HENRIETTE WILL MOVE NORTH THROUGH THE CENTRAL GULF OF CALIFORNIA WEDNESDAY...THEN WEAKEN AS IT MOVES OVER SONORA MEXICO THURSDAY...AND OVER FAR SOUTHEAST ARIZONA THURSDAY NIGHT INTO EARLY FRIDAY. AS THIS OCCURS...MOISTURE WILL BE ON THE INCREASE...WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY OVER SOUTH-CENTRAL ARIZONA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH A SLIGHT CHANCE ON FRIDAY. DRIER AND WARMER WEATHER WILL RETURN TO THE REGION SATURDAY THROUGH MONDAY. && .SHORT TERM... TODAY THROUGH THURSDAY... MAJOR FORECAST CHALLENGE CENTERS ON DEGREE OF MOIST ADVECTION AND PRECIP CHANCES WEDNESDAY AND THURSDAY AS WEAKENING HENRIETTE APPROACHES THE FORECAST AREA. RIDGE OF HIGH PRESSURE AT 500 MB LEVEL EXTENDS FROM SE CALIFORNIA ACROSS FAR NORTHWEST ARIZONA TO SOUTHEAST UTAH THIS MORNING. 24 HR 500 MB HEIGHTS WERE DOWN 20 M ACROSS AZ THIS MORNING...WITH MUCH MORE SIGNIFICANT HEIGHT FALLS OFF TO OUR NORTHWEST AS STRONG UPPER LOW AND ASSOCIATED TROUGH MOVE ACROSS THE NORTHWEST UNITED STATES. DEEP-LAYERED NORTHEAST FLOW PERSISTS IN THE 600-250 MB LAYER...AND 850-500 MB LAPSE RATE HAS INCREASED BY A COUPLE DEGREES C SINCE YESTERDAY OVER PHOENIX...AND EVEN MORESO OVER TUCSON...AND... COMBINED WITH WEAKENING RIDGE...SUPPORT A BETTER CHANCE FOR A FEW STORMS TO AFFECT THE LOWER DESERT THIS EVENING. HOWEVER...MOISTURE IS STILL PALTRY...WITH 1000-700 MB MEAN MIXING RATIO ONLY 5 G/KG VIA PHOENIX AND TUCSON SOUNDINGS...AND 850 MB DEW POINT WAS ONLY 2-3 C ON PHX/TUS SOUNDINGS. YUMA SOUNDING WAS MUCH MORE MOIST BELOW 750 MB LEVEL...WITH 7 G/KG 1000-700 MB MEAN MIXING RATIO AND 850 MB DEW POINT OF 9 C...AND THE MOST MOIST AIR EXISTED IN THE LOWER 4KFT WHERE A MOISTURE SEEP WAS OCCURRING IAW 15-20 KNOT SSE FLOW PER KYUX VWP. SFC DEW POINTS WERE RUNNING 14-20 DEGREES HIGHER THAN YESTERDAY AT THIS TIME (9 AM) AT IPL-YUM-BLH. UPDATED ZONES EARLIER THIS MORNING TO NOTE MORE HUMID CONDITIONS OUT WEST...ESPECIALLY OVER AND WEST OF LOWER COLORADO RIVER...AND TRIMMED A DEGREE OR TWO OFF FORECAST HIGHS...THOUGH APPARENT TEMP WILL MAKE IT FEEL MORE UNCOMFORTABLE TODAY AND YESTERDAY. ALL THINGS CONSIDERED...ANOTHER HOT DAY ON TAP...WITH MAX TEMPS JUST A TAD BELOW HEAT ADVISORY THRESHOLD. FROM PREVIOUS DISCUSSION (WITH ONLY A FEW CHANGES)... MOST OF THE MODELS...INCLUDING GFS AND NAM...ARE COMING INTO PRETTY GOOD AGREEMENT REGARDING THE SCENARIO AROUND HURRICANE HENRIETTE... AND SHE CAN BE CLEARLY SEEN ON IR IMAGERY JUST SOUTHEAST OF THE SRN TIP OF BAJA CA. HURRICANE CENTER TRACK OF HENRIETTE IS SIMILAR TO MODEL PROJECTIONS...WHICH WEAKEN THE STORM AND MOVE IT INTO THE CENTRAL GULF OF CA BY WED AFTERNOON...WITH THE WEAKENING CIRCULATION CENTER MOVING NEWD ACROSS SONORA MEXICO ON THURSDAY. IT APPEARS THAT SERN AZ WILL SEE THE BRUNT OF THE PRECIPITATION ASSOCIATED WITH HENRIETTE. CURRENT FORECASTS KEEP MOST SIGNIFICANT POPS AND CLOUDINESS FOCUSED OVER OUR ERN CWA...MAINLY MARICOPA COUNTY EASTWARD. CLOUDS AND POPS WILL BE UPRAMPING STEADILY OVER OUR ERN CWA WEDNESDAY INTO THURSDAY...WITH OUR BEST CHANCES FOR SIGNIFICANT RAIN THURSDAY AFTERNOON AND EVENING. AS THE MOISTURE INCREASES... TEMPERATURES WILL DROP OFF NICELY AND WE SHOULD SEE HIGHS LOWER INTO THE UPPER 90S BY THURSDAY...AT LEAST OVER THE SOUTH-CENTRAL DESERTS. LESS CLOUDINESS AND WEATHER IS EXPECTED OVER THE FAR WESTERN DESERTS AND SERN CA AND...AS SUCH...HIGHS WILL STAY IN THE LOWER RANGE OF THE TRIPLE DIGITS. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... FROM PREVIOUS DISCUSSION...PREDICTED REMNANT CIRCULATION FROM DYING TROPICAL STORM HENRIETTE WILL CONTINUE TO MOVE ACROSS SOUTHEAST AZ...AND PARTS OF SOUTH CENTRAL AZ THURSDAY NIGHT AND FRIDAY... WITH POTENTIAL FOR HEAVY RAIN. THE HURRICANE CENTERS FORECAST TRACK OF REMNANT HENRIETTE GETS SHIFTED TO THE EAST WITH EACH UPDATE. THEREFORE...THE BEST COURSE OF ACTION IS TO CONTINUE THE INCREASING CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS THURSDAY NIGHT...THEN START TO DECREASE THE POPS AND CLOUDS FROM THE WEST FRIDAY EVENING AS THE REMNANTS OF HENRIETTE MOVE EAST OF OUR AREA. CONTINUED DRYING IS ON TAP SATURDAY INTO EARLY NEXT WEEK AS A WESTERLY FLOW ALOFT MOVES INTO ARIZONA. AS SUCH POPS WILL DROP OFF QUITE A BIT...AND HIGH TEMPERATURES WILL RISE...ESPECIALLY OVER THE WESTERN ZONES. BY SUNDAY EVENING THE ONLY MENTION OF PRECIPITATION WILL BE A VERY SLIGHT CHANCE FOR THUNDERSTORMS IN ZONE 24. && .AVIATION... SEPTEMBER 4 2010 UTC (SEPTEMBER 4 1310 MST) LOW TO MID LEVEL MOISTURE INCREASE FROM THE SOUTH THIS PAST 24 HOURS HAS LEAD TO INCREASING INSTABILITY OVER THE SOUTH-CENTRAL DESERTS. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHWEST MARICOPA COUNTY (40-50NM SW OF KPHX) THROUGH 0000 UTC...WITH A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING CLOSER TO THE KPHX/KIWA AIRFIELDS AFTER 0100 UTC. AS A MATTER OF FACT...GIVEN THE LOW LEVEL INCREASE FROM SOUTHEAST CALIFORNIA TO SOUTHERN GILA COUNTY (ACROSS OUR ENTIRE FORECAST AREA)...WE CANNOT RULE OUT THE SLIGHT CHANCE FOR THUNDERSTORMS AT ANY OF THE FIVE TAF SITES. AT THIS TIME... CONFIDENCE REMAINS LOW FOR DIRECT AIRFIELD IMPACT...SO WILL GO WITH CB IN THE TAFS. WILL MONITOR CLOSELY AS AFTERNOON WEARS ON...AND AMEND TAFS AS NECESSARY. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 4 1130 UTC (SEPTEMBER 4 0430 MST) QUITE A BIT OF UNCERTAINTY IN THE FORECAST LATE WEDNESDAY THROUGH FRIDAY DUE TO POSSIBLE IMPACTS FROM THE REMNANTS OF A TROPICAL SYSTEM. AT THIS TIME...IT APPEARS THAT CLOUD COVER...RH VALUES...AND PRECIPITATION CHANCES WILL BEGIN TO INCREASE ACROSS THE EASTERN HALF OF THE FORECAST AREA /MARICOPA COUNTY EAST/ LATE WEDNESDAY... AND REMAIN ELEVATED THROUGH FRIDAY...BUT THE BULK OF THE RAINFALL IS EXPECTED TO IMPACT THE SOUTHEAST CORNER OF AZ. THE SYSTEM SHOULD BE MOVING OFF TO THE EAST BY LATE FRIDAY. WEAK HIGH PRESSURE WILL BUILD BACK OVER THE REGION OVER THE WEEKEND...RESULTING IN DECREASING RH VALUES AND SLOWLY INCREASING TEMPERATURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...DG/CB LONG TERM...CB/DG AVIATION...WANEK FIRE WX...INIGUEZ
Hazardous weather outlook, Sep 4, 6:34 AM PDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 634 AM MST TUE SEP 4 2007 AZZ022-023-027-028-050100- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 634 AM MST TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING GUSTY WINDS TO OVER 40 MPH AS WELL AS BLOWING DUST AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INFLUX OF TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS LATER WEDNESDAY THROUGH EARLY FRIDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE WITH THE THUNDERSTORMS...AS WELL AS SOME BLOWING DUST AND GUSTY WINDS TO 40 MPH. THE AIRMASS WILL START DRYING FROM THE WEST FRIDAY EVENING...WITH A SIGNIFICANT DRYING TREND EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-050100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 634 AM MST TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS BEGINNING WEDNESDAY EVENING AND CONTINUING THROUGH ABOUT FRIDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE WITH STRONGER STORMS...AND THERE ALSO COULD BE GUSTY WINDS TO 40 MPH AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. CHANCES FOR THUNDERSTORMS WILL DECREASE THROUGHOUT THE WEEKEND AS DRIER AIR BEGINS TO MOVE IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-050100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 634 AM MST TUE SEP 4 2007 /634 AM PDT TUE SEP 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING GUSTY WINDS TO OVER 45 MPH...AS WELL AS LOWERED VISIBILITY IN BLOWING DUST OR SAND. BRIEF HEAVY RAIN IS ALSO POSSIBLE WITH STRONGER STORMS. STORMS ARE EXPECTED TO BE VERY ISOLATED SHOULD THEY DEVELOP AT ALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IN INCREASE IN TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS...BEGINNING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE WITH STRONGER STORMS...AS WELL AS GUSTY WINDS TO OVER 40 MPH AND LOW VISIBILITY IN BLOWING DUST. CHANCES FOR STORMS SHOULD GENERALLY BE LESS THAN 30 PERCENT...WITH THE BEST THREAT BEING THE AREA EAST OF THE LOWER COLORADO RIVER VALLEY. A DRYING TREND WILL BEGIN FROM THE WEST FRIDAY AFTERNOON...LEADING TO FEW IF ANY THUNDERSTORMS FROM SATURDAY AFTERNOON INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:20 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 55 min |
| Sep 4, 3:33 PM PDT | Dust Storm Warning | PSR | 87 min | |
| Sep 4, 3:48 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 57 min |
| Sep 4, 4:39 PM PDT | Flash Flood Warning | PSR | Imperial | 2 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.